PCOS/Insulin Resistance Support - TOM Question
09-28-2013, 10:34 AM
Hi ladies! I don't typically post on this board. I was diagnosed with PCOS in 2007, but always had the symptoms - so do my mother and sister (both thin.) After several horrible docs, I have a fantastic gyno now and mostly my symptoms stay under control. I might have some pain a few times a year, the hirsutism is just a part of my every day life, etc.
But in the past 6 weeks, I have had a full week of a period 3 times. That's 3 weeks of bleeding. Not spotting, as it seems to me, but a period. If anything, before I was controlled and on bcp, I wouldn't have periods at all or have them briefly every 2-3 months. My doc has me skip the placebo pills in my pack, so I usually have a period every other month or so.
Could this maybe be my body adjusting to the weight loss? Nothing else is different.
09-28-2013, 11:07 AM
I'm not too sure if I can help.
I have PCOS too and I was diagnosed this year. I have been on the contraceptive pill in the past (which stops periods etc), but I found that it never stopped mine. Ever. The first month I used it, I was spotting for 3 or 4 weeks straight before I went back to the health clinic. I can't remember the exact details, but I'm just one of those people that it never stopped my period. I would always spot without fail, no matter the strength of 'the pill'. Therefore, I had to take every pill from the packet and bleed every 28 days. Not that it stopped my pain at all, either.
Perhaps you need to take the placebo pill at the end of this month (if you can wait that long)? It might be a one-off, especially if it hasn't happened before, and things might return to normal next month. Beyond that, I would suggest seeing your gyno :shrug: :)
09-28-2013, 11:20 AM
I do not have PCOS, but my cycle changes between being overweight and being normal weight.
I would go back to the doctor.
10-08-2013, 01:16 PM
Has anyone found the pill helped with PCOS weight loss? And yes I would see your doc about your consistent bleeding. :)
10-08-2013, 04:52 PM
What BCPs are you taking? Low-estrogen pills gave me a lot of break through bleeding.
Has anything about your diet changed? I had super close periods when I went through a brief vegetarian spell and ate/drank lots of soy-based things. Once I got those things out my cycles got more normal (or, my version of "normal").
10-09-2013, 05:11 PM
It's this horrible generic for Ortho-Cyclen called "Previfem." The only dietary change I've had is I've started eating yogurt (lots of it) and I've never really enjoyed yogurt before.
Although I really love my doctor, I don't want to make an appointment (work it into my schedule, drive out there, wait in a waiting room full of babies, etc) and be told that break-through bleeding is a side effect of bcp. I have no other symptoms going on - not even ovarian pain, which is my body's go-to symptom is things are acting up.
vBulletin® v3.6.7, Copyright ©2000-2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO